Heavy Rain, Glynn
- When
- June 28, 2:00 PM EST to June 30, 2:00 PM EST
- Where
- Glynn County, Brunswick
- Reported by
- NEWSPAPER
- Coordinates
- 31.213, -81.494 (the zone’s center; the record gives no point)
Rain amouts in 24-hrs ranged from 3-5 inches from Bruswick to St. Simons Island from 6/28-6/29.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Rain amouts in 24-hrs ranged from 3-5 inches from Bruswick to St. Simons Island from 6/28-6/29. Streets and highways were flooded in low areas, and many water logged trees fell from saturated soils. Road closures included U.S. 17 in front of the Country Hearty Inn in Brunswick and Albany Street near L Street in Brunswick. A large tree fell from saturated ground at 3323 Reynolds St. in Brunswick which damaged a fence, camper and child's playhouse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT TUE JUN 28 2005 .SHORT TERM...DEEP TROPICAL MOISTURE FEED CONTINUES WITH 2.3 INCH PRECIP H2O ACROSS THE AREA. GREATEST THREAT REMAINS HEAVY RAINFALL... ESPECIALLY IN AREAS ACROSS SE GA AND DUVAL AND NASSAU COUNTIES IN NE FL. AS A RESULT...A FLOOD WATCH WAS HOISTED THIS MORNING VALID THRU 8 AM WED. IT IS ENTIRELY POSSIBLE THAT THIS WATCH MAY NEED TO BE EXTENDED FOR A PORTION OF THE AREA WED MORNING. RAINFALL AMOUNTS HAVE EXCEEDED 5 INCHES IN THE PAST 2 DAYS ACROSS MANY PORTIONS OF THE WATCH AREA...WITH LOCALIZED AMOUNTS OVER 7 INCHES NE OF FOLKSTON...SW OF WAYCROSS...AND ON THE WEST SIDE OF JACKSONVILLE. MOST STRATIFORM PRECIP OVER NW ZONES...BUT ANY CONVECTION THAT FORMS OVER THE INTERIOR OF N FL WILL ADVECT INTO SE GA ON S TO N STEERING FLOW. ONLY REAL CHANGE TO WX IN THE SHORT TERM IS THE ENCROACHMENT OF A SHORTWAVE ON THU. THIS SHOULD ACT TO REDUCE POPS IN THE N ZONES... BUT WILL PROBABLY ADD ADDITIONAL FORCING FOR PRECIP ACROSS THE REMAINDER OF THE AREA. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL FOR ALL ZONES THE NEXT 3 PERIODS. WILL CONTINUE NEAR THE HIGH END OF MIN GUIDANCE AND LOW END OF MAX GUIDANCE TONIGHT AND WED AS CLOUD COVER REMAINS THICK. .LONG TERM...HAVE CONTINUED TREND OF SLIGHTLY LOWER POPS LATE IN THE WEEK AND INTO THE WEEKEND...ESPECIALLY ACROSS THE N. HAVE NOT GONE QUITE AS WARM AS THE GFS MOS...BUT SHOULD SEE TEMPS GET BACK INTO THE LOWER 90S. && .MARINE...SOUTHEAST FLOW WILL CONTINUE THROUGH WEDNESDAY BEFORE BECOMING SOUTHWEST THURSDAY THROUGH THE WEEKEND. SPEEDS WILL REMAIN BELOW 15 KNOTS AND NO HEADLINES ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 86 72 90 / 70 70 60 50 SSI 76 84 76 87 / 80 70 60 50 JAX 73 86 73 89 / 80 70 70 60 SGJ 76 86 75 85 / 60 70 70 60 GNV 72 87 73 87 / 60 70 70 70 OCF 73 88 74 86 / 60 70 70 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...FLOOD WATCH UNTIL 8 AM WED DUVAL AND NASSAU. GA...FLOOD WATCH UNTIL 8 AM WED. MARINE...NONE. && CARROLL/CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT TUE JUN 28 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1036 AM EDT TUE JUN 28 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT UNTIL 8 AM WEDNESDAY MORNING FOR ALL OF SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... A DEEP TROPICAL FEED FROM THE GULF OF MEXICO WILL CONTINUE TODAY...LEADING TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT BY THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS WITH AVERAGE RAINFALL OF 3 TO 4 INCHES AND ISOLATED AMOUNTS GREATER THAN 6 INCHES POSSIBLE. THE GROUND IS SATURATED IN PORTIONS OF EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA FROM RECENT HEAVY RAINFALL WHICH HAS ALREADY LED TO SOME FLOODING. ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF ADDITIONAL LOCALIZED FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. WATERSPOUTS ARE POSSIBLE WITH ANY LINES OF CONVECTION OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH MID-WEEK... INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 AM EDT TUE JUN 28 2005 FLZ024-025-GAZ166-281600- COASTAL CAMDEN-DUVAL-NASSAU- 1120 AM EDT TUE JUN 28 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL NOON EDT... AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL AIRPORT TO YULEE TO KINGS BAY NAVAL BASE...MOVING NORTH AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND ST. MARYS...KINGS BAY BASE...YULEE...JACKSONVILLE INTERNATIONAL AIRPORT...KINGSLAND...HARRIETTS BLUFF AND DOVER BLUFF THROUGH NOON EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1159 AM EDT TUE JUN 28 2005 FLZ024-025-GAZ166-281630- COASTAL CAMDEN-DUVAL-NASSAU- 1159 AM EDT TUE JUN 28 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 1230 PM EDT... AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED ABOUT 5 MILES NORTH OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTH AT 10 MPH. THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS AROUND NASSAU VILLAGE-RATLIFF AND CALLAHAN THROUGH 1230 PM EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG I-95 AND U.S. HIGHWAY 17 BETWEEN YULEE AND CALLAHAN. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT TUE JUN 28 2005 FLZ025-281700- DUVAL- 1230 PM EDT TUE JUN 28 2005 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR DUVAL COUNTY THROUGH 1 PM... AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CENTERED OVER ARLINGTON...MOVING NORTH AT 10 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND UNF...TALLYRAND...SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...ARLINGTON...FORT CAROLINE AND OCEANWAY THROUGH 100 PM EDT. HEAVY RAINFALL RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY OVER AREAS OF DOWNTOWN JACKSONVILLE AND EASTWARD ALONG THE ARLINGTON EXPRESSWAY...INCLUDING FORT CAROLINE ROAD AND ATLANTIC AND BEACH BOULEVARDS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1237 PM EDT TUE JUN 28 2005 GAZ165-166-281715- COASTAL CAMDEN-INLAND CAMDEN- 1237 PM EDT TUE JUN 28 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR EXCESSIVE RAINFALL VALID UNTIL 115 PM EDT... AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF KINGSLAND TO 8 MILES SOUTHWEST OF BRUNSWICK...MOVING NORTH AT 10 MPH. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS AROUND WOODBINE...KINGSLAND...COLESBURG...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 115 PM EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG THE I-95 CORRIDOR...U.S. HIGHWAY 17 AND DOVER BLUFF ROAD. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUN 28 2005 FLZ023>025-GAZ164-281900- BAKER-CHARLTON-DUVAL-NASSAU- 230 PM EDT TUE JUN 28 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER... DUVAL AND CHARLTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL 300 PM EDT... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CENTERED 4 MILES EAST OF MACCLENNY...MOVING NORTH AT 10 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND MACCLENNY...GLEN ST. MARY...BALDWIN AND BRYCEVILLE THROUGH 300 PM EDT. HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461291.